Blog

June 28, 2019

When to Go to an ER for: Overdose

When to Go to an ER for: Overdose

An overdose is what happens when one takes too much of a drug or chemical; more than the dosage that has been recommended medically. Overdoses are usually either from drugs and medications or from alcohol, leading to alcohol poisoning. Overdoses can either be accidental, especially in instances where one is more sensitive to a certain medication making the high end of the therapeutic range of a drug more toxic to them, or intentional like in cases of attempted suicide. An overdose can also occur when one overindulges in an illicit drug in an attempt to get high and end up taking an amount which their metabolism cannot be able to detoxify the drug fast enough so as to avoid any unintended side effects. Another cause of overdoses, one that is not always highlighted, is from the exposure to chemicals, certain plants and other toxic substances. This exposure is referred to as poisoning and it gets worse the longer one is exposed with an example being carbon monoxide poisoning. What is not in doubt is that an overdose can be potentially life-threatening and as such needs one to head over to an ER as soon as possible, with FrontlineER.com being the best option out there. Since the sooner one gets medical attention the better their chances, this article will look to highlight signs of an overdose that mean one should head over to an ER as soon as possible.

One of the red flags to look out for as far as an overdose is concerned involves the vital signs. These vital signs include temperature, blood pressure, pulse rate and respiratory rate and if one suffers an overdose they usually develop problems with one or all of them. It goes without saying that problems with vital signs can be life-threatening and as such, as per the subject matter experts over at FrontlineER.com, if one is showing issue with any of them, they should be taken to an ER as soon as possible. Problems with vital signs can either be an increased value, a decreased value or the vital sign values may be absent altogether. If one is also experiencing severe nausea and vomiting after a suspected overdose, then this is yet another red flag, and it means that they should be taken to an ER as soon as possible to be attended to. If one develops breathing problems such as shallow, deep, rapid or slow breathing as well as chest pain due tom an overdose, then they should also head over to an ER as soon as possible. This usually indicates damage to the lungs or heart and should be taken very seriously indeed.

If one is exhibiting signs such as snoring or gurgling sounds which usually indicates that their airway is partially blocked, is disoriented, their lips and fingertips begin turning blue, and even lose consciousness and can’t be aroused, then they should head over to an ER as soon as possible, with the excellent FrontlineER.com being the best option out there. This is because these are clear telltale signs of a depressant overdose, such as heroin, methadone, alcohol, oxycodone among others. Depressant overdoses are responsible for a huge number of drug overdose deaths and as such if one presents with any of the symptoms after having taken any depressant and you can’t be able to wake them up, they should be taken to an ER as soon as possible. If one is presenting with changes in their mental status after a drug overdose such as hallucinations, agitation, paranoia, confusions, delusions among others, then they should also be taken to an ER as soon as possible to be attended to. Changes in mental status are usually brought about by overdosing in amphetamines such as ice, as it is popular referred to in the streets, and should be taken seriously as this is yet another life-threatening situation.

If one begins to vomit blood or to pass blood with bowel movements after a drug overdose, then this is a life-threatening situation and one should be taken to an ER as soon as possible to be attended to. The gurus over at FrontlineER.com are also adamant that if after a drug overdose one begins to suffer convulsions and seizures, then they should be taken to an ER as soon as possible as this is yet another very serious situation. If it is a child or an infant who has overdosed, something that is quite common as children will put anything in their mouths, then this is yet another emergency and they should be taken to an ER as soon as possible regardless of the symptoms they are exhibiting. Another instance where a drug overdose means that one should head over to the ER as soon as possible is if one’s skin turns extremely cold and clammy after an overdose. This usually happens after alcohol poisoning and it is an indicator one should seek immediate emergency care.

The above are some the red flags to look out for as far as drug overdoses are concerned and which should lead to a visit to an ER, with FrontlineER.com being the best option out there.

Uncategorized